Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Pueblo, CO

April 20, 2010Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 20, 2010, 5:30 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2010, 5:30 PM MDT (23:30 UTC)
Expired
Apr 20, 2010, 6:30 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:45 PM MDTHAIL 0.757 Nw Springfield, CO
Apr 20, 6:03 PM MDTHAIL 1.7511 Nw Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS55 KPUB 202330
SVRPUB
COC009-011-099-210030-
/O.NEW.KPUB.SV.W.0007.100420T2330Z-100421T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT TUE APR 20 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 630 PM MDT

* AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF SPRINGFIELD...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRITCHETT...SPRINGFIELD...VILAS...TWO BUTTES AND WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 10216 3729 10288 3761 10307 3764 10307
      3765 10309 3770 10312 3799 10267 3779 10232
TIME...MOT...LOC 2329Z 252DEG 16KT 3750 10274
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
785 
WWUS55 KPUB 202351
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT TUE APR 20 2010

COC009-011-099-210030-
/O.CON.KPUB.SV.W.0007.000000T0000Z-100421T0030Z/
BACA CO-PROWERS CO-BENT CO-
551 PM MDT TUE APR 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BENT...SOUTHWESTERN PROWERS AND NORTHERN BACA COUNTIES UNTIL 630 PM
MDT...

AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SPRINGFIELD...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS...TWO BUTTES AND WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 10216 3729 10288 3761 10307 3764 10307
      3765 10309 3770 10312 3799 10267 3779 10232
TIME...MOT...LOC 2351Z 248DEG 12KT 3753 10266
WIND...HAIL 60MPH 1.00IN

$$
526 
WWUS55 KPUB 210008
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT TUE APR 20 2010

COC009-011-099-210030-
/O.CON.KPUB.SV.W.0007.000000T0000Z-100421T0030Z/
BACA CO-PROWERS CO-BENT CO-
608 PM MDT TUE APR 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BENT...SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 630
PM MDT...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SPRINGFIELD...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS...TWO BUTTES AND WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 10216 3731 10272 3771 10282 3799 10267
      3779 10232
TIME...MOT...LOC 0007Z 248DEG 28KT 3753 10254
WIND...HAIL 60MPH 1.00IN

$$
742 
WWUS55 KPUB 210021
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT TUE APR 20 2010

COC009-011-099-210030-
/O.CON.KPUB.SV.W.0007.000000T0000Z-100421T0030Z/
BACA CO-PROWERS CO-BENT CO-
621 PM MDT TUE APR 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BENT...SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 630
PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR AND 
TO THE NORTH OF SPRINGFIELD...MOVING EAST AT 25 MPH.

GOLFBALL SIZE HAIL WAS REPORTED WITH THIS STORM 11 MILES NORTHWEST 
OF SPRINGFIELD AT 603 PM MDT.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...TWO BUTTES...VILAS AND WALSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 10216 3731 10272 3771 10282 3799 10267
      3779 10232
TIME...MOT...LOC 0017Z 248DEG 28KT 3756 10245
WIND...HAIL 60MPH 1.00IN

$$
878 
WWUS55 KPUB 210036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT TUE APR 20 2010

COC009-011-099-210046-
/O.EXP.KPUB.SV.W.0007.000000T0000Z-100421T0030Z/
BACA CO-PROWERS CO-BENT CO-
636 PM MDT TUE APR 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENT...
SOUTHWESTERN PROWERS AND NORTH CENTRAL BACA COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3739 10216 3731 10272 3771 10282 3799 10267
      3779 10232
TIME...MOT...LOC 0021Z 248DEG 28KT 3757 10241

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:37 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 20, 3:37 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT TUE APR 20 2010

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

CURRENTLY...SURFACE LOW PRESSURE LOCATED JUST SOUTH OF KPUB AT
21Z...WITH FAIRLY WELL DEFINED COLD FRONT/OUTFLOW BOUNDARY DROPPING
SOUTH ACROSS THE PLAINS TOWARD THE WET MOUNTAINS. IN
GENERAL...FRONT HAS BEEN FASTER THAN MODEL PROGS...WHILE LOW LEVEL
MOISTURE HAS BEEN SLOWER TO MIX OUT ALONG THE I-25 CORRIDOR AND
ADJACENT PLAINS THAN 12Z NAM INDICATED. RATHER HEALTHY POCKET OF
INSTABILITY HAS DEVELOPED FROM JUST EAST OF KPUB AND KCOS EAST TO
NEAR KLHX...WHERE MIXED LAYER CAPES WHERE AROUND 1000 J/KG AT 21Z.
SURFACE MOISTURE CONVERGENCE ALSO MAXIMIZED NEAR THE FRONTAL
BOUNDARY IN THE THIS AREA...WITH FAIRLY STRONG CONVECTION ALREADY
PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL OVER EASTERN EL PASO
COUNTY. NEW 18Z NAM SUGGESTS AREA ALONG THE ARKANSAS RIVER FROM KPUB
EAST THROUGH KLHX AND KLAA HAVE THE BEST CHANCE FOR STRONGER STORMS
THROUGH THE REMAINDER OF THE AFTERNOON...THOUGH 0-6KM SHEAR VALUES
BELOW 30 KNOTS SUGGEST A FAIRLY LOW CHANCE OF SEVERE STORMS. FARTHER
WEST OVER THE MOUNTAINS...SHOWERS AND ISOLATED TSRA HAVE AGAIN
BROKEN OUT...BUT SURFACE MOISTURE VALUES HERE ARE RATHER LOW AND
ACTIVITY IS LIKELY PRODUCING ONLY VERY LIGHT RAINFALL.

TONIGHT...COLD FRONT DROPS SOUTH OVER THE PLAINS DURING THE
EVENING...WHICH ALLOWS LOW LEVEL MOISTURE TO SLOSH WESTWARD TOWARD
THE MOUNTAINS BY MIDNIGHT. EXPECT MOST MOUNTAIN CONVECTION TO DIE
QUICKLY AFTER SUNSET...WHILE TSRA OVER THE PLAINS LINGER INTO THE
EVENING ALONG AND JUST BEHIND THE FRONT. LOW CLOUDS AND FOG WILL
COVER MUCH OF THE EASTERN PLAINS BY EARLY WEDNESDAY MORNING...WITH
PERHAPS SOME DRIZZLE POSSIBLE WEST OF I-25 ALONG THE
MOUNTAINS...ESPECIALLY NEAR/SHORTLY AFTER SUNRISE.

WEDNESDAY...UPPER LOW WHICH HAS BEEN LURKING ALONG THE WEST COAST
THE PAST COUPLE DAYS FINALLY ENTERS THE PICTURE BY AFTERNOON...AS
500 MB CIRCULATION MOVES TOWARD SRN NV BY EVENING...WITH NOSE OF THE
UPPER JET REACHING THE 4 CORNERS REGION LATE IN THE DAY. FLOW ALOFT
BECOMES FAIRLY DIFFLUENT OVER ALL THE AREA AFTER 18Z...WITH STRONG
UPWARD MOTION DEVELOPING BY 00Z AS LIFT AHEAD OF THE UPPER JET
SPREADS ACROSS THE STATE. AT THE SURFACE...EASTERLY UPSLOPE FLOW
PERSISTS OVER THE PLAINS THROUGH THE DAY...WHICH SHOULD KEEP CLOUDS
IN PLACE AND LIMIT INSTABILITY OVER MOST AREAS. EXCEPTION MIGHT BE
ALONG AND JUST NORTH OF THE NM BORDER...WHERE NAM HINTS AT SOME
CLEARING AFTER 18Z. WILL LIKELY SEE SOME ISOLATED SHOWERS IN THE
MORNING BECOME HEAVIER AND MORE WIDESPREAD BY AFTERNOON...WITH SOME
TSRA POSSIBLE AS AIR MASS BECOMES WEAKLY UNSTABLE. 0-6KM SHEAR
VALUES CLIMB TOWARD 50 KNOTS BY 00Z AS MID LEVEL FLOW INCREASES...SO
SOME SEVERE STORMS ARE CERTAINLY POSSIBLE...THOUGH INSTABILITY MAY
NOT BE SUFFICIENT ENOUGH TO GET MUCH DEEP CONVECTION GOING. MAX
TEMPS LIKELY 5-7F COOLER THAN TUESDAY DUE TO CLOUDS.  --PETERSEN

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

QUITE THE CHALLENEG OVER THE PAST FEW DAYS TRYING TO FIGURE OUT THE
LONG TERM FORECAST. MODELS HAVE MAINTAINED A CENTRAL THEME OF A
SLOW-MOVING UPPER LOW CROSSING THE REGION...BUT SPEED AND PLACEMENT
HAS CHANGED EVERY DAY AND IN SOME CASES EVERY MODEL RUN...SO
PINPOINTING AREAL COVERAGE AND PROB OF PCPN HAS BEEN LIKE HITTING A
MOVING TARGET. LATEST MODEL RUNS HAVE SLOWED THE SYSTEM EVEN
FURTHER...WITH THE GFS AND ECMWF REMAINING SIMILAR THROUGH FRI NIGHT.

WEDNESDAY NIGHT AND THURSDAY...THE LOW REMAINS IN THE VCNTY OF S NV
THROUGH THURSDAY...KEEPING SCATTERED TO LIKELY POPS ACROSS THE CWA
WED NIGHT. ON THU MODELS INDICATE CONTINUED SOUTHERLY FLOW AND DRY
AIR EDGING UP ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. THIS
PUSHES THE DRYLINE NORTHWARD ACROSS HWY 50...BUT WHERE IT ENDS UP
DEPENDS ON WHICH MODEL IS BELIEVED. KEPT ISOLATED POPS FOR THE
SOUTHERN PORTIONS...WHILE SPREADING SCATTERED POPS A BIT FURTHER
SOUTH OF THE PALMER DVD. SHOULD BE A WARM DAY AS WELL ESPECIALLY FOR
THE EAST WITH BRISK DRY WINDS PUSHING IN. AS FOR THE MTS...THE BEST
WINDOW FOR SNOWFALL WILL COME THROUGH THU NIGHT WITH 3-5 INCHES
POSSIBLE.

FRIDAY AND SATURDAY...THE UPPER LOW STARTS TO LOSE TIGHT STRUCTURE
AND DUMBBELLS ACROSS COLORADO ON FRI...THEN ENDS UP IN EASTERN NE BY
SAT. SHOULD BE FAIRLY UNSETTLED WITH COOLER TEMPS...MAX TEMPS IN THE
50S AND 60S...BUT WHERE PCPN ACTUALLY OCCURS WILL BE TOUGH TO
PREDICT. WENT WITH SCATTERED OVER THE MTS AND ISOLATED ELSEWHERE.

SUNDAY THROUGH TUESDAY...THE SYSTEM EJECTS TO THE NE ON SUNDAY...AND
THIS LOOKS TO BE THE DRIEST DAY OF THE EXTENDED PERIOD. ANOTHER
DISTURBANCE IS EXPECTED TO DROP OUT OF CANADA ON MON...PUSHING
ANOTHER WEDGE OF COOLER AIR DOWN ACROSS THE NORTHERN ROCKIES INTO
CO. THE STRENGTH OF THIS SURGE HAS VACILLATED FROM RUN TO RUN...SO
WILL MAINTAIN COOLER TEMPS MON AND TUE...AND A RETURN OF ISOLATED
POPS. MOORE

&&

.AVIATION...
SCATTERED TSRA PRODUCING GUSTY AND ERRATIC OUTFLOW WINDS AT KCOS
AND KPUB THIS AFTERNOON...AND WILL CARRY A VCTS MENTION AT BOTH
SITES THROUGH ABOUT 01Z. FARTHER WEST MOISTURE IS LIMITED...SO NO
MENTION OF THUNDER IN THE KALS TAF TONIGHT. EXPECT LOW STRATUS AND
FOG TO COVER ALL OF THE EASTERN PLAINS...INCLUDING KPUB AND KCOS
AFTER 06Z...WITH A FEW HOURS OF IFR CONDITIONS BOTH SITES FROM
09Z-15Z. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FORECAST
FOR ALL THE AREA WED AFTERNOON AND EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Apr 20, 6:36 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT TUE APR 20 2010

COZ058>089-093>099-211245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT TUE APR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN AND CENTRAL
MOUNTAINS BY MIDDAY AND SPREAD EASTWARD INTO THE SANGRE DE CRISTO
MOUNTAINS AND SOUTHERN INTERSTATE 25 CORRIDOR.  THESE THUNDERSTORMS
WILL LIKELY PRODUCE BRIEF PERIODS OF HEAVY RAINFALL AND SMALL HAIL
THROUGH THE EARLY EVENING HOURS.  EXPECT SHOWERS AND THUNDERSTORMS
OVER THE HIGHER TERRAIN TO DIMINISH AFTER SUNSET.  SNOW LEVELS WILL
BE HIGH OVER THE WESTERN MOUNTAINS WITH LITTLE TO NO ACCUMULATION
EXPECTED ABOVE 12000 FEET.

A COLD FRONT AND DRYLINE WILL COMBINE LATER THIS AFTERNOON OVER
THE FAR EASTERN PLAINS TO PRODUCE THUNDERSTORMS IN WHICH A FEW
COULD BECOME STRONG. MARGINAL LOW LEVEL MOISTURE AND WEAK WIND
SHEAR WILL HELP KEEP THESE STORMS FROM BECOMING SEVERE...HOWEVER
HAIL TO 3/4 OF AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL
BE POSSIBLE. HEAVY RAINFALL MAY ALSO ACCOMPANY THESE
THUNDERSTORMS. THE MOST LIKELY AREA TO SEE STRONG THUNDERSTORMS
WILL BE OVER KIOWA AND PROWERS COUNTIES ALONG THE KANSAS BORDER
THROUGH THIS EVENING. EXPECT THESE THUNDERSTORMS TO SHIFT SOUTH
AND EAST INTO WESTERN KANSAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. WEDNESDAY
AFTERNOON AND EARLY IN THE EVENING...ONE OR TWO THUNDERSTORMS OVER
THE SOUTHEAST PLAINS COULD BECOME SEVERE WITH HAIL TO 1 INCH IN
DIAMETER. STRONGER SHEAR AND A DRYLINE ON THURSDAY COULD RESULT
IN A BETTER CHANCE FOR SEVERE THUNDERSTORMS OVER PORTIONS OF THE
SOUTHEAST PLAINS THURSDAY AFTERNOON AND EVENING.

A FEW INCHES OF SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE
HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND THIS EVENING ACROSS THE FAR EASTERN PLAINS.

88/28

In the hours before

Special weather statement, Apr 20, 4:16 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT TUE APR 20 2010

COZ079-080-086-087-202245-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS ABOVE
10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
416 PM MDT TUE APR 20 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO
  NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 20 MILES JUST NORTH OF COLORADO
CITY...OR 25 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING
TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO COUNTY AND SOUTHWESTERN PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Apr 20, 4:25 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT TUE APR 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             1 WNW COLORADO CITY     37.95N 104.87W
04/20/2010  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Local storm report, Apr 20, 4:46 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT TUE APR 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 SE COLORADO CITY      37.91N 104.79W
04/20/2010  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Local storm report, Apr 20, 4:47 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT TUE APR 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 SE COLORADO CITY      37.91N 104.79W
04/20/2010  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Special weather statement, Apr 20, 4:54 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT TUE APR 20 2010

COZ079-087-202330-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000 FT-
454 PM MDT TUE APR 20 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHT OF WALSENBURG...OR 33 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Apr 20, 5:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT TUE APR 20 2010

COZ087-088-202345-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
516 PM MDT TUE APR 20 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF AGUILAR...OR 24 MILES NORTH
OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:19 PM MDTSevere Thunderstorm WarningPUBPueblo42 min
Apr 20, 4:33 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.